Tennessee, 2005Damaging Wind in Tennessee, August 3, 2005
August 3, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM EST, 2 hours earlier.
Area forecast discussion, Aug 3, 2:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT WED AUG 3 2005
.SHORT TERM...(TONIGHT THROUGH FRI NIGHT)...LITTLE CHANGE TO CURRENT
FORECAST. SURFACE HIGH PRESSURE RIDGE CENTERED JUST NORTH OF MRX CWA
WITH AXIS ACROSS VALLEY AREAS OF E TN. LOW LEVEL FLOW SLIGHTLY CONVERGENT
IN MOUNTAINOUS AREAS WHERE DIFFERENTIAL HEATING AND UPSLOPE FLOW
AIDING IN SOME CONVECTIVE DEVELOPMENT THIS AFTN THAT WILL CONTINUE
INTO THIS EVE. RIDGE AXIS SHIFTS A BIT EASTWARD ON THURSDAY WITH
LITTLE CHANGE IN THICKNESS VALUES OR PWS. WEAKENING MID/UPR LVL
TROUGH APPROACHES AREA FROM NW ON FRI WITH INCREASED MOISTURE AND
SHOWERS CHANCES MAINLY N PARTS INTO FRI NGT. MOS TEMPS CLOSE AND
STAYED MAINLY WITH GFS WHICH HAS A GOOD GRIP ON THIS AIRMASS.
.LONG TERM....(SAT THROUGH WED)...MODELS AND ENSEMBLES ARE IN
REASONABLY GOOD AGREEMENT THROUGH THE LONG TERM. WEAK FRONT
APPROACHES THE SOUTHERN APPALACHIANS ON SATURDAY...BUT STALLS OUT
BEFORE PROGRESSING INTO THE AREA. FRONT EVENTUALLY DISSIPATES BUT
PROVIDES SOME MOISTURE AND WEAK FOCUS FOR CONVECTION THROUGH MUCH OF
THE PERIOD. THUS HAVE CONTINUED CHANCE POPS THROUGH EARLY NEXT WEEK.
ANTICIPATE COVERAGE TO GRADUALLY DECREASE BY LATE IN THE PERIOD AS
BOUNDARY DISSIPATES AND UPPER SUPPORT WEAKENS AND PULLS
NORTHEASTWARD AWAY FROM OUR AREA. GFS GUIDANCE TEMPS APPEAR
REASONABLE AND WERE GENERALLY FOLLOWED CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 95 70 92 / 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 94 69 91 / 10 10 10 20
OAK RIDGE, TN 68 95 69 92 / 10 10 10 20
TRI CITIES AIRPORT, TN 63 92 63 90 / 10 10 10 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
SON/LCM
Hazardous weather outlook, Aug 3, 4:40 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 AM EDT WED AUG 3 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-041000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
540 AM EDT (440 AM CDT) WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
Thunderstorm Wind, Sullivan
- When
- August 3, 4:00 PM EST to 4:15 PM EST
- Where
- Sullivan County, Bristol
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.583, -82.183
A few trees and powerlines reported down in the neighborhoods surrounding the Bristol Country Club area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470406.